Alert archive / Texas / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Dec 26, 2021, 1:42 AM CST for 31 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 1:42 AM CST (07:42 UTC)
- Expired
- Dec 26, 2021, 10:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 31 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WWUS74 KEWX 260742 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 142 AM CST Sun Dec 26 2021 TXZ173-191>194-205>208-220-221-261600- /O.NEW.KEWX.FG.Y.0021.211226T0742Z-211226T1600Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Atascosa-Wilson- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, Pleasanton, and Floresville 142 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
4 follow-up statements
549 WWUS74 KEWX 260828 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 228 AM CST Sun Dec 26 2021 TXZ209-222-223-261600- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Fayette-Karnes-Gonzales- Including the cities of La Grange, Karnes City, and Gonzales 228 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Fayette, Karnes and Gonzales Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ TXZ173-191>194-205>208-220-221-261600- /O.CON.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Atascosa-Wilson- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, Pleasanton, and Floresville 228 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
360 WWUS74 KEWX 260927 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 327 AM CST Sun Dec 26 2021 TXZ171-172-186>190-203-204-218-219-224-225-228-261600- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Llano-Burnet-Kerr-Bandera-Gillespie-Kendall-Blanco-Uvalde-Medina- Zavala-Frio-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Uvalde, Hondo, Crystal City, Pearsall, Cuero, Hallettsville, and Carrizo Springs 327 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central Texas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ TXZ173-191>194-205>209-220>223-261600- /O.CON.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Fayette-Atascosa-Wilson-Karnes-Gonzales- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, and Gonzales 327 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Fayette, Karnes and Gonzales Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
834 WWUS74 KEWX 261025 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 425 AM CST Sun Dec 26 2021 TXZ185-202-217-261600- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Real-Kinney-Maverick- Including the cities of Leakey, Brackettville, and Eagle Pass 425 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Real, Kinney and Maverick Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ TXZ171>173-186>194-203>209-218>225-228-261600- /O.CON.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-Guadalupe- Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 425 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Fayette, Karnes and Gonzales Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
333 WWUS74 KEWX 261603 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1003 AM CST Sun Dec 26 2021 TXZ186-187-189-202>204-217>219-228-261715- /O.EXP.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ /O.NEW.KEWX.FG.Y.0022.211226T1603Z-211226T1700Z/ Kerr-Bandera-Kendall-Kinney-Uvalde-Medina-Maverick-Zavala-Frio- Dimmit- Including the cities of Kerrville, Bandera, Boerne, Brackettville, Uvalde, Hondo, Eagle Pass, Crystal City, Pearsall, and Carrizo Springs 1003 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Kerr, Bandera, Kendall, Kinney, Uvalde, Medina, Maverick, Zavala, Frio and Dimmit Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ171>173-185-188-190>194-205>209-220>225-261715- /O.EXP.KEWX.FG.Y.0021.000000T0000Z-211226T1600Z/ Llano-Burnet-Williamson-Real-Gillespie-Blanco-Hays-Travis-Bastrop- Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Leakey, Fredericksburg, Blanco, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1003 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Some patchy fog will remain possible through noon but widespread dense fog is not anticipated. $$ TXZ183-261715- /O.NEW.KEWX.FG.Y.0022.211226T1603Z-211226T1700Z/ Val Verde- Including the city of Del Rio 1003 AM CST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Visibility less than 1/4 of a mile in dense fog. * WHERE...Val Verde County. * WHEN...Until 11 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Dec 26, 12:00 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 26, 12:00 AM CST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1200 AM CST Sun Dec 26 2021 .UPDATE... Based on current visibility trends as well as latest CONSShort, GLAMP, and NBM guidance, we have updated to explicitly show dense fog developing overnight and Sunday morning through the central CWA/I-35 corridor. Should coverage become great enough a dense fog advisory could be required. && .PREV DISCUSSION... /ISSUED 1059 PM CST Sat Dec 25 2021/ AVIATION... /06Z TAFS/ Will look to see low clouds and patchy fog forming about the same time as last night as upper level height fields begin to fall upstream from Texas. There could be more fog and less low cloudiness early on as winds are lighter than last night. Pressure gradients again are forecast to go light and this will again allow for some spotty dense fog areas with highest chances around SAT/SSF. Slightly more wind is forecast at AUS, but some local fog areas in the AUS vcnty could briefly drop below 1 mile. Unlike last night, winds above the boundary layer are also expected to be light; this should signal a more solidified layer of IFR cigs at AUS late tonight and lasting longer into the morning. Will still expect the vsbys around AUS to be above alternate airport minimums for the most part. At SAT/SSF, patchy dense fog could return after conditions were mostly IFR or better last night. Similar to AUS, SAT/SSF may struggle to get out of IFR in the late morning hours. DRT is forecast to reflect mainly the NAM and persistence showing IFR impacts mainly from 12Z to 18Z. Low clouds should return in the evening hours late in the period along I-35. PREV DISCUSSION... /ISSUED 213 PM CST Sat Dec 25 2021/ SHORT TERM (Tonight through Sunday Night)... Not much in the way of change for the short-term forecast as the weather pattern remains stagnant over the region. Temperatures are currently in the 70s to low 80s across much of the area and with cloud cover continuing to erode should see temperatures creep up several more degrees. Another round of overnight stratus and patchy to areas of fog can be expected tonight. Some spots could see visibilities less than a quarter of a mile once again. Lows tonight will be in the 50s out west and in the lower 60s for the eastern areas. Highs tomorrow will be back in the upper 70s to lower 80s. The climate sites should stay below record values except for Del Rio which has an easily attainable record high for December 26th. Another night of low clouds for portions of the area and lows in the 50s and 60s is expected Sunday night. LONG TERM (Monday through Saturday)... The stagnant weather pattern will continue in the long term period. Southwesterly flow will remain over Texas for the first part of next week. The low level flow will be southerly to southeasterly. This will keep a warm, moist airmass in place. Temperatures will stay well above normal into the middle of the week. Record high temperatures vary from day to day and we may flirt with them on the days with lower values closer to 80. A weak cold front will move through at least the eastern part of the CWA Wednesday. Models do not show much lift with this system and our forecast will be dry. However, it may bring slightly cooler air. The difference will only be a couple of degrees, but highs for the end of the year should stay below 80s over most of the area. The New Year will come in dry and very warm. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 78 62 77 64 / 0 - 0 0 0 Austin Bergstrom Intl Airport 55 80 61 79 63 / 0 0 0 0 0 New Braunfels Muni Airport 58 80 60 80 63 / 0 - 0 0 0 Burnet Muni Airport 57 80 60 76 62 / 0 0 0 0 0 Del Rio Intl Airport 58 83 59 78 58 / - - 0 0 0 Georgetown Muni Airport 58 79 62 77 63 / 0 0 0 0 0 Hondo Muni Airport 57 81 57 79 60 / - - 0 0 0 San Marcos Muni Airport 59 80 61 80 63 / 0 - 0 0 0 La Grange - Fayette Regional 64 82 66 82 66 / - 0 0 0 - San Antonio Intl Airport 61 78 61 78 64 / - 0 0 0 0 Stinson Muni Airport 60 82 62 82 66 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...76 Long-Term...Morris
Hazardous weather outlook, Dec 25, 10:40 PM CST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1040 PM CST Sat Dec 25 2021 TXZ171>173-183>194-202>209-217>225-228-270445- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1040 PM CST Sat Dec 25 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:03 AM CST | Dense Fog Advisory | EWX | Bandera, Dimmit, Frio, Kendall, Kerr, Kinney and 5 more | 57 min |
Nearby
Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.